Table of Contents Author Guidelines Submit a Manuscript
The Scientific World Journal
Volume 2014 (2014), Article ID 579628, 7 pages
http://dx.doi.org/10.1155/2014/579628
Research Article

The Adomian Decomposition Method for Solving a Moving Boundary Problem Arising from the Diffusion of Oxygen in Absorbing Tissue

Department of Mathematics, Faculty of Science, Al Imam Mohammad Ibn Saud Islamic University (IMSIU), P.O. Box 90950, Riyadh 11623, Saudi Arabia

Received 15 April 2014; Revised 27 June 2014; Accepted 11 July 2014; Published 4 August 2014

Academic Editor: Ahmed Elaiw

Copyright © 2014 Lazhar Bougoffa. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. Crank and R. S. Gupta, “A moving boundary problem arising from the diffusion of oxygen in absorbing tissue,” Journal of the Institute of Mathematics and Its Applications, vol. 10, pp. 19–33, 1972. View at Google Scholar
  2. R. S. Gupta and N. C. Banik, “Approximate method for the oxygen diffusion problem,” International Journal of Heat and Mass Transfer, vol. 32, no. 4, pp. 781–783, 1989. View at Publisher · View at Google Scholar · View at Scopus
  3. R. S. Gupta and N. C. Banik, “Constrained integral method for solving moving boundary problems,” Computer Methods in Applied Mechanics and Engineering, vol. 67, no. 2, pp. 211–221, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  4. R. S. Gupta and D. Kumar, “Complete numerical solution of the oxygen diffusion problem involving a moving boundary,” Computer Methods in Applied Mechanics and Engineering, vol. 29, no. 2, pp. 233–239, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  5. R. S. Gupta and A. Kumar, “Variable time-step method with coordinate transformation,” Computer Methods in Applied Mechanics and Engineering, vol. 44, no. 1, pp. 91–103, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  6. S. G. Ahmed, “Approximate method for oxygen diffusion in a sphere with simultaneous absorption,” International Journal of Numerical Methods for Heat and Fluid Flow, vol. 9, no. 6, pp. 631–642, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  7. S. G. Ahmed, “A numerical method for oxygen diffusion and absorption in a sike cell,” Applied Mathematics and Computation, vol. 173, no. 1, pp. 668–682, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  8. S. Çatal, “Numerical approximation for the oxygen diffusion problem,” Applied Mathematics and Computation, vol. 145, no. 2-3, pp. 361–369, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. V. Gülkaç, “Comparative study between two numerical methods for oxygen diffusion problem,” Communications in Numerical Methods in Engineering, vol. 25, no. 8, pp. 855–863, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. S. L. Mitchell and M. Vynnycky, “Finite-difference methods with increased accuracy and correct initialization for one-dimensional Stefan problems,” Applied Mathematics and Computation, vol. 215, no. 4, pp. 1609–1621, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  11. S. L. Mitchell and M. Vynnycky, “An accurate finite-difference method for ablation-type Stefan problems,” Journal of Computational and Applied Mathematics, vol. 236, no. 17, pp. 4181–4192, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  12. S. L. Mitchell, M. Vynnycky, I. G. Gusev, and S. S. Sazhin, “An accurate numerical solution for the transient heating of an evaporating spherical droplet,” Applied Mathematics and Computation, vol. 217, no. 22, pp. 9219–9233, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  13. S. L. Mitchell, “An accurate application of the integral method applied to the diffusion of oxygen in absorbing tissue,” Applied Mathematical Modelling, 2014. View at Publisher · View at Google Scholar
  14. G. Adomian, Nonlinear Stochastic Operator Equations, Academic Press, Orlando, Fla, USA, 1986.
  15. G. Adomian, Nonlinear Stochastic Systems Theory and Applications to Physics, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1989.
  16. G. Adomian, Solving Frontier Problems of Physics: The Decomposition Method, Kluwer Academic, Dordrecht, The Netherlands, 1994. View at Publisher · View at Google Scholar · View at MathSciNet
  17. G. Adomian and R. Rach, “Transformation of series,” Applied Mathematics Letters, vol. 4, no. 4, pp. 69–71, 1991. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. R. Rach, G. Adomian, and R. E. Meyers, “A modified decomposition,” Computers and Mathematics with Applications, vol. 23, no. 1, pp. 17–23, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  19. G. Adomian and R. Rach, “Inhomogeneous nonlinear partial differential equations with variable coefficients,” Applied Mathematics Letters, vol. 5, no. 2, pp. 11–12, 1992. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. G. Adomian and R. Rach, “Nonlinear transformation of series-part II,” Computers and Mathematics with Applications, vol. 23, no. 10, pp. 79–83, 1992. View at Publisher · View at Google Scholar · View at Scopus
  21. G. Adomian and R. Rach, “Modified decomposition solution of nonlinear partial differential equations,” Applied Mathematics Letters, vol. 5, no. 6, pp. 29–30, 1992. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  22. G. Adomian and R. Rach, “Modified decomposition solution of linear and nonlinear boundary-value problems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 23, no. 5, pp. 615–619, 1994. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. G. Adomian and R. Rach, “Analytic solution of nonlinear boundary value problems in several dimensions by decomposition,” Journal of Mathematical Analysis and Applications, vol. 174, no. 1, pp. 118–137, 1993. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  24. G. Adomian, “Modification of the decomposition approach to the heat equation,” Journal of Mathematical Analysis and Applications, vol. 124, no. 1, pp. 290–291, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  25. G. Adomian, “A new approach to the heat equation—an application of the decomposition method,” Journal of Mathematical Analysis and Applications, vol. 113, no. 1, pp. 202–209, 1986. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  26. A. Wazwaz, Partial Differential Equations and Solitary Waves Theory, Higher Education Press, Beijing, China, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  27. A. M. Wazwaz, “Equality of partial solutions in the decomposition method for partial differential equations,” International Journal of Computer Mathematics, vol. 65, no. 3-4, pp. 293–308, 1997. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  28. A. Wazwaz, “A reliable modification of Adomian decomposition method,” Applied Mathematics and Computation, vol. 102, no. 1, pp. 77–86, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  29. J. Duan and R. Rach, “A new modification of the Adomian decomposition method for solving boundary value problems for higher order nonlinear differential equations,” Applied Mathematics and Computation, vol. 218, no. 8, pp. 4090–4118, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  30. J. Duan, R. Rach, A. Wazwaz, T. Chaolu, and Z. Wang, “A new modified Adomian decomposition method and its multistage form for solving nonlinear boundary value problems with Robin boundary conditions,” Applied Mathematical Modelling, vol. 37, no. 20-21, pp. 8687–8708, 2013. View at Publisher · View at Google Scholar · View at Scopus
  31. R. Rach, “A convenient computational form for the Adomian polynomials,” Journal of Mathematical Analysis and Applications, vol. 102, no. 2, pp. 415–419, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  32. J. Duan, “Convenient analytic recurrence algorithms for the Adomian polynomials,” Applied Mathematics and Computation, vol. 217, no. 13, pp. 6337–6348, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  33. A. Wazwaz, “A new algorithm for calculating Adomian polynomials for nonlinear operators,” Applied Mathematics and Computation, vol. 111, no. 1, pp. 53–69, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  34. L. Bougoffa, R. C. Rach, and A. Mennouni, “An approximate method for solving a class of weakly-singular Volterra integro-differential equations,” Applied Mathematics and Computation, vol. 217, no. 22, pp. 8907–8913, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  35. L. Bougoffa, R. C. Rach, and A. Mennouni, “A convenient technique for solving linear and nonlinear Abel integral equations by the Adomian decomposition method,” Applied Mathematics and Computation, vol. 218, no. 5, pp. 1785–1793, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  36. L. Bougoffa and R. C. Rach, “Solving nonlocal initial-boundary value problems for linear and nonlinear parabolic and hyperbolic partial differential equations by the Adomian decomposition method,” Applied Mathematics and Computation, vol. 225, pp. 50–61, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  37. L. Bougoffa, R. C. Rach, and A. Wazwaz, “Solving nonlocal initial-boundary value problems for the Lotka-von Foerster model,” Applied Mathematics and Computation, vol. 225, pp. 7–15, 2013. View at Publisher · View at Google Scholar · View at MathSciNet